MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145040P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during the dialysis treatment, the catheter had a broken venous adapter and hub.Besides the reported issue, a tear was found on the product at the time of the event.The catheter was not repaired.Tego was not utilized.The patient was not treated under general or local anesthesia.There was nothing unusual observed on the device prior to use.Flushing was done prior to use, and the result was unremarkable.Other products being utilized with the device included circuits and extensions.The customer was using a competitor's extension lines with the catheter and a competitor's caps.Excessive force was not used on the device.The cleaning agent used on the device was octenisept, which was also typically utilized to clean the catheter in its entirety.Lavanide was used on demand at the skin exit site.The wound dressing utilized was a leukomed patch, which did not include any cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to applying ointment to the area and p rior to dressing the area.The patient was not responsible for any type of catheter maintenance, cleaning, or dressing changes.The cleaning agents were never switched over the life of the catheter and were never mixed.Sepsiderm was not used to clean catheters at the site.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheters.The insertion site was treated prior to product placement.There was no leak.The remedial action performed was the use of the arterial limb.No intervention or treatment was required as a result of the event.There was no blood loss, and no blood transfusion was required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during the dialysis treatment, the catheter had a broken and leaking venous adapter/connector/hub.There was no tear.The catheter was not repaired.Tego was not utilized.The patient was not treated under general or local anesthesia.There was nothing unusual observed on the device prior to use.Flushing was done prior to use, and the result was unremarkable.Other products being utilized with the device included circuits and extensions.The customer was using a competitor's extension lines with the catheter and a competitor's caps.Excessive force was not used on the device.The cleaning agent used on the device was octenisept, which was also typically utilized to clean the catheter in its entirety.Lavanide was used on demand at the skin exit site.The wound dressing utilized was a leukomed patch, which did not include any cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to applying ointment to the area and prior to dressing the area.The patient was not responsible for any type of catheter maintenance, cleaning, or dressing changes.The cleaning agents were never switched over the life of the catheter and were never mixed.Sepsiderm was not used to clean catheters at the site.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheters.The insertion site was treated prior to product placement.The remedial action performed was the use of the arterial limb.No intervention or treatment was required as a result of the event.There was no blood loss, and no blood transfusion was required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Correction: d4(unique identifier (udi) #).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.A different image was submitted that did not show the reported condition.A comprehensive examination could not be performed, because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that luer adapter was leaking and broken.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22111322
Report Number1282497-2025-00370
Device Sequence Number19876585
Product Code MSD
UDI-Device Identifier10884521158030
UDI-Public(01)10884521158030(17)290325(10)2335200427
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145040P
Device Catalogue Number8888145040P
Device Lot Number2335200427
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer05/26/2025
08/05/2025
08/04/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/03/2025
08/05/2025
08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexUnknown
Patient Weight91 KG